statin pain

30yrs ago I was poisoned with phenol (white disinfectant / jeyes fluid are examples) and have deteriorating health ever since... the main side effect is that I react very quickly to things I cannot tolerate.... often in hours or in days where drugs are involved.

having reacted violently to 4 types of statin, in low dose, it was insisted by a blinkered consultant that I use rosuvastatin.

I reacted to tablet 1 and tablet 2 (day after next) caused lots of problems including loss of strength ans severe pain in arm, shoulder and neck (left worse than right) in 2 tablets and 5 rest days I had gone from carrying a large van battery in each hand to being unable to lift ONE between both hands.

I am now months further on (after stopping the rosuvastatin) and despite regaining a lot of strength I still have bad shoulder, neck and arm pain which is worse than when it started.

malcolm

Skip

Featured Content

Living With High Cholesterol?

Connect with people like you to get support, advice and tips towards improving your health.

Get started!

Featured by HealthUnlocked

4 Replies

oldestnewest
  • Sorry to hear of your problems.

    The negative side-effects of statins are well known by GPs and hospital consultants/specialists. You may wish to view the material in my post:

    healthunlocked.com/choleste...

    The CoQ10 supplement should be prescribed/recommended by clinicians when prescribing statins. Why? Because CoQ10 is vital - and statins are known to deplete the body, cells and heart muscle of it. You can research the cardiologist Dr Peter Langsjoen; he is a 2nd generation CoQ10 researcher/expert who has followed in his CoQ10 researcher father's footsteps.

    In the UK patients should remember that doctors are financially rewarded for prescribing statins, anti-depressants, etc.... and for making various diagnoses whether accurate/not. You can research this on the internet.

    Consider posting your actual lipid results on this forum with their reference ranges. Some members may be able to offer some insights/opinions.

    Underactive thyroid/pituitary can cause/contribute to high cholesterol/lipid levels, since cholesterol/lipids are regulated by the thyroid and pituitary glands. If you have results and reference ranges of FT3, FT4 and TSH, you can consider posting them on the Thyroid UK forum of this site, so that members offer insights/opinions.

  • I was on 30 mg of Rosuvastatin for 15 months, before I began weaning from it in 5 mg increments every 6 weeks. Total weaning time was about 10 months. I was taking CoQ10 concurrently with this medication and I still experienced severe muscle pain in my left rotator cuff thus limiting my strength and mobility in my left shoulder and arm.

    While weaning I began an exercise program that included targeted strength training for the muscles around the shoulder.

    Whether it was the weaning or the strength training, I don't know, but the pain gradually dissipated and I regained full mobility of my left shoulder. I have been off the Rosuvastatin since mid-October 2016 and I've noticed in the last 4 months or so that the pain and mobility limitations I previously experienced are completely gone.

    In spite of stopping all medications relating to my post-bypass surgery, including the statin drug, I continued taking CoQ10 - 120 mg in the morning and 240 mg in the evening (I don't remember the exact dosage, it could be 125 and 250 respectively).

    I don't know if the CoQ10 is part of the solution, but right now my shoulder feels great.

    Good luck.

  • Coming off statin?

    Please read the information on this link:

    wholehealthchicago.com/2014...

  • Thanks for the link. Very interesting. In my case, I was high risk, so the gradual weaning was logical. The article also confirms my view that lifestyle changes beat the need for statins every time.

You may also like...